MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ L; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ L; CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0023L
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2017 the patient match department reported the following investigation.Here is our comparison between the implanted femoral component and the validated planning: · the implanted size is the validated one.· the component has been implanted with slightly more flexum.Here is our comparison between the implanted tibia component and the validated.Planning: ·the implanted size is the validated one.·the entity of the cut is slightly lower than the planned 9.0 mm cut.·the component has been given slightly more slope than the planned 3.0°.·the component has been implanted with a slight residual valgus, whilst no residual deformity has been planned.Our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.Clinical evaluation performed by medical affairs on 22 december 2017: complete revision of cemented primary tkr after 1,5 years.The short-film radiograph supplied does not allow to evaluate alignment of the prosthesis in this valgus knee, which is per se a more challenging case.Some areas of radiolucency are visible both in the distal femur and proximal tibia, but their relation with reported pain cannot be demonstrated.The causes for this adverse event remain undetermined after clinical investigation with the elements at hand.Batch review performed on 29 december 2017 lot 160133: (b)(4) items manufactured and released on 23 february 2016.Expiration date: 2021-01-26 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere tibial tray fixed cemented # 3 l reference 02.07.1203l (k090988) lot.154002: (b)(4) items manufactured and released on 13 oct 2015.Expiration date: 2020-09-28 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed due to loosening (femoral and tibial component) 1 year and 8 months after primary.The surgeon revised all medacta components and re-implanted another company's product.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ L
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7153839
Report Number3005180920-2017-00799
Device Sequence Number1863677
Product Code JWH
UDI-Device Identifier07630030862373
UDI-Public07630030862373
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2021
Device Catalogue Number02.12.0023L
Device Lot Number160133
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2017
Initial Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR